Hail, Laramie
- When
- June 18, 2:05 PM MST to 2:07 PM MST
- Where
- Laramie County, South Greeley
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.100, -104.810
Quarter size hail was observed at South Greeley.
Thunderstorms over portions of southeast Wyoming produced large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CYS wrote it up.
Thunderstorms over portions of southeast Wyoming produced large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 18, 11:25 AM MST, 2 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 1225 PM MDT THU JUN 18 2015 .SHORT TERM...(TODAY THROUGH SATURDAY) ISSUED AT 323 AM MDT THU JUN 18 2015 TODAY...THUNDERSTORMS STARTING TO WIND DOWN AROUND 230 AM MDT ACROSS WESTERN NEBRASKA IN THE ALLIANCE AREA...AND WILL LIKELY BE ABLE TO CANCEL OUR SEVERE THUNDERSTORM WATCH FOR PART OF THE PANHANDLE SHORTLY. WILL LIKELY NEED TO ADD AREAS OF FOG THROUGH THE EARLY MORNING HOURS AND WILL CONTINUE TO WATCH THE NARROWING TEMPERATURE AND DEWPOINT SPREADS ESPECIALLY ACROSS OUR EASTERN COUNTIES. FOR THIS AFTERNOON...THE STORM PREDICTION CENTER CONTINUES WITH A SLIGHT RISK ACROSS OUR EASTERN HALF OF OUR COUNTIES...ROUGHLY EAST OF INTERSTATE 25. WITH PRONOUNCED PROGGED LOW LEVEL SOUTHEAST WINDS ADVECTING A LOW LEVEL THETA-E RIDGE AXIS EAST OF INTERSTATE 25...COMBINED WITH A SHORTWAVE TROUGH ALOFT ROTATING SOUTHEAST ACROSS THE WESTERN DAKOTAS NEAR PEAK HEATING...WILL SEE ISOLATED TO SCATTERED THUNDERSTORMS ERUPT THIS AFTERNOON ALONG THE INSTABILITY AXIS WITH A FEW STORMS LIKELY BECOMING SEVERE BASED ON PROJECTED SHEAR AND INSTABILITY. TONIGHT...A FEW STRONG TO SEVERE THUNDERSTORMS WILL PERSIST INTO THE EVENING HOURS ACROSS WESTERN NEBRASKA IN THE WELL PRONOUNCED LOW AND MID LEVEL THETA-E RIDGE AXIS. THEN CLEARING SKIES FROM WEST TO EAST WITH LOSS OF DAYTIME HEATING. FRIDAY...LOOKS LIKE A DRIER AND WARMER DAY AS MID LEVEL TEMPERATURES PROGGED TO WARM ENOUGH TO PROVIDE ENOUGH CONVECTIVE INHIBITION...CIN...TO MINIMIZE THUNDERSTORM CHANCES IN THE AFTERNOON. FRIDAY NIGHT...COLD FRONTAL PASSAGE MAY BE ENOUGH LIFT TO GENERATE ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ALONG AND NORTH OF A DOUGLAS TO ALLIANCE LINE WHERE CONVECTIVE INHIBITION WILL BE MINIMIZED. WARM TEMPERATURES ALOFT SHOULD LIMIT CONVECTIVE INITIATION ALONG THE COLD FRONT FURTHER SOUTH ACROSS OUR COUNTIES. SATURDAY...FLOW ALOFT BECOMES ZONAL WITH A DECENT LOW LEVEL CONVERGENCE AXIS SETTING UP ALONG AND EAST OF INTERSTATE 25. WITH WELL PRONOUNCED LOW AND MID LEVEL THETA-E RIDGE AXIS ALONG AND JUST WEST OF THE WYOMING AND NEBRASKA STATE LINES IN THE AFTERNOON...WE MAY SEE ISOLATED TO SCATTERED THUNDERSTORMS ERUPT IN THE AFTERNOON WITH BEST CHANCES FROM LUSK TO PINE BLUFFS AND OVER WESTERN NEBRASKA. BASED ON PROJECTED SHEAR AND INSTABILITY...A FEW OF THE STORMS MAY BECOME STRONG TO SEVERE ACCORDING TO THE STORM PREDICTION CENTER OUTLOOK FOR SATURDAY. .LONG TERM...(SATURDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 323 AM MDT THU JUN 18 2015 THE BEGINNING OF THE EXTENDED WILL LIKELY BE DRY ACROSS MUCH OF THE REGION AS HEIGHTS ALOFT RISE AND WARM MIDLVL TEMPS KEEP CONVECTION RATHER ISOLATED. THE ECMWF DOES SHOW BETTER LLVL MOISTURE AND THUS BETTER INSTABILITY ACROSS THE PLAINS ON SUNDAY AND MONDAY...WHEREAS THE GFS KEEPS THE HIGHER DEWPOINTS EAST OF THE CWA. WITH THE RIDGING ALOFT KEPT SLIGHT CHANCE POPS OUT OF THE FCST EXCEPT FOR THE FAR EASTERN ZONES IN THE PANHANDLE. TEMPS WILL BE GENERALLY ABOVE NORMAL WITH MANY LOCATIONS TO THE EAST OF THE LARAMIE RANGE IN THE MID 80S TO LOW 90S. BY TUES WE MAY HAVE CONVECTION INCREASE ALONG AND EAST OF THE LARAMIE RANGE AS EASTERLY SFC WINDS BEGIN TO ADVECT HIGHER MOISTURE WESTWARD. IN FACT...BOTH THE GFS AND ECMWF INDICATE CAPE VALUES ABOVE 2000 J/KG FOR MUCH OF THE PLAINS BY TUES AFTN. THUS...AFTER A HIATUS OF A FEW DAYS...COULD SEE STRONG TO SVR STORMS BECOME A CONCERN DURING THE AFTNS AND EVENINGS. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 1200 PM MDT THU JUN 18 2015 THE MAIN CONCERN WITH THIS TAF ISSUANCE IS THE CHANCES OF LOW CLOUDS MOVING INTO THE PANHANDLE TONIGHT. LATEST VISIBLE IMAGERY WAS SHOWING THE STRATUS HAVING A DIFFICULT TIME CLEARING OUT THIS MORNING. THIS INDICATES THAT THE CAP IS A LITTLE STRONGER THAN PROGGED. HOWEVER...LATEST RADAR LOOP WAS SHOWING A BOUNDARY SETTING UP ALONG THE LARAMIE RANGE. THIS MAY BE A FOCUS FOR MORE THUNDERSTORM DEVELOPMENT THIS AFTERNOON ESPECIALLY ALONG AND JUST EAST OF THIS BOUNDARY. AS A RESULT...WE ARE KEEPING THE VCTS IN THE CHEYENNE TAF THIS AFTERNOON. OTHERWISE...IF THESE STORMS DO GET GOING THIS AFTERNOON WE MAY END UP WITH THE POTENTIAL FOR ISOLATED STRONG TO SEVERE STORMS. IF THE STORMS DO BECOME SEVERE...THERE IS POTENTIAL FOR SPLITTING SUPERCELLS ONCE AGAIN. MESOSCALE CONVECTIVE SYSTEM MAY DEVELOP AGAIN ACROSS MONTANA AND EXTREME NORTHERN WYOMING THIS EVENING AND MAY TRY TO CLIP THE CDR TAF SITE AFTER MIDNIGHT. FOR NOW...WE WILL KEEP THE CHANCE OF THUNDERSTORMS OUT OF THE TAF AND SEE WHERE THE COMPLEX OF STORMS DEVELOPS LATER THIS AFTERNOON. LOW MVFR CEILINGS MAY DEVELOP AGAIN AFTER MIDNIGHT IN THE NEBRASKA PANHANDLE SITES ESPECIALLY WITH THE ADVECTION OF THE LOW LEVEL MOISTURE INTO THE COMPLEX OF STORMS. && .FIRE WEATHER... ISSUED AT 323 AM MDT THU JUN 18 2015 DRIER AND WARMER ESPECIALLY FOR FRIDAY THROUGH THE WEEKEND WITH LOWERING HUMIDITIES...ESPECIALLY WEST OF INTERSTATE 25 THIS WEEKEND. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...RUBIN LONG TERM...ZF AVIATION...REC FIRE WEATHER...RUBIN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 101 PM MDT THU JUN 18 2015 NEZ002-003-019>021-054-055-095-096-WYZ101-102-107-108-118-119- 191915- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-EAST PLATTE COUNTY-GOSHEN COUNTY- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 101 PM MDT THU JUN 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEBRASKA...EAST CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON ALONG THE LARAMIE RANGE. THIS ACTIVITY WILL MOVE EAST INTO THE WESTERN NEBRASKA PANHANDLE THIS EVENING. WHILE ONLY A FEW STORMS ARE EXPECTED...ANY STORMS THAT DEVELOP COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY DAILY CHANCES FOR AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL EXIST THROUGH SATURDAY. A FEW MAY BE STRONG WITH SMALL HAIL AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN CHEYENNE. WYZ103>106-109>117-191915- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE- UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY- SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- 101 PM MDT THU JUN 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE TO THE WEST OF THE LARAMIE RANGE THIS AFTERNOON AND EVENING. A FEW STRONG STORMS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. HAMMER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
956 AM MDT THU JUN 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL DOUGLAS 42.76N 105.39W
06/16/2015 M1.75 INCH CONVERSE WY TRAINED SPOTTER
LATE REPORT.
&&
HAMMERThe Cheyenne radar (KCYS), 6 km away, was scanning. The volume nearest the first event began at 21:05 UTC.
2 hail. Local standard time, as filed.
Quarter size hail was observed at South Greeley.
Quarter size hail was observed 10 miles south of Fort Laramie.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2015Every state in 2015This day in weather historyWarnings in Wyoming, June 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 586127, 586128.